Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 101, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Nov 26, 2011, 3:50 PM EST. It took effect at Nov 27, 2011, 6:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2011, 3:50 PM EST (20:50 UTC)
- In effect from
- Nov 27, 2011, 6:00 AM EST
- Expired
- Nov 27, 2011, 9:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
495 WHUS71 KBUF 262050 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 350 PM EST SAT NOV 26 2011 LEZ040-041-270500- /O.NEW.KBUF.SC.Y.0101.111127T1200Z-111128T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 350 PM EST SAT NOV 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY. * WINDS...SOUTHWEST 10 TO 20 KNOTS * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-270500- /O.NEW.KBUF.SC.Y.0101.111127T2000Z-111128T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 350 PM EST SAT NOV 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT. * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-270500- /O.NEW.KBUF.SC.Y.0101.111127T2000Z-111128T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 350 PM EST SAT NOV 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 4 AM EST MONDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
5 follow-up statements
734 WHUS71 KBUF 270204 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 904 PM EST SAT NOV 26 2011 LEZ040-041-271015- /O.CON.KBUF.SC.Y.0101.111127T1200Z-111128T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 904 PM EST SAT NOV 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-271015- /O.CON.KBUF.SC.Y.0101.111127T2000Z-111128T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 904 PM EST SAT NOV 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-271015- /O.CON.KBUF.SC.Y.0101.111127T2000Z-111128T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 904 PM EST SAT NOV 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO 4 AM EST MONDAY... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
111 WHUS71 KBUF 270833 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 333 AM EST SUN NOV 27 2011 LOZ045-270945- /O.CAN.KBUF.SC.Y.0101.111127T2000Z-111128T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 333 AM EST SUN NOV 27 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ044-270945- /O.CAN.KBUF.SC.Y.0101.111127T2000Z-111128T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 333 AM EST SUN NOV 27 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ040-041-271645- /O.EXT.KBUF.SC.Y.0101.111127T1100Z-111127T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 333 AM EST SUN NOV 27 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
729 WHUS71 KBUF 271453 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 953 AM EST SUN NOV 27 2011 LEZ040-041-272300- /O.CON.KBUF.SC.Y.0101.000000T0000Z-111127T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 953 AM EST SUN NOV 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
863 WHUS71 KBUF 272028 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 328 PM EST SUN NOV 27 2011 LEZ040-041-272300- /O.CON.KBUF.SC.Y.0101.000000T0000Z-111127T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 328 PM EST SUN NOV 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
986 WHUS71 KBUF 272237 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 537 PM EST SUN NOV 27 2011 LEZ040-041-280200- /O.EXT.KBUF.SC.Y.0101.000000T0000Z-111128T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 537 PM EST SUN NOV 27 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 3:34 PM EST, 16 minutes earlier.
Area forecast discussion, Nov 26, 3:34 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EST SAT NOV 26 2011
.SYNOPSIS...
SOUTHERLY WINDS WILL CONTINUE TO BRING VERY MILD CONDITIONS TONIGHT
THROUGH SUNDAY WITH TEMPERATURES A SOLID 15 TO 20 DEGREES ABOVE
AVERAGE. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION ON SUNDAY
WITH THICKENING CLOUDS AND RAIN CHANCES INCREASING FROM WEST TO
EAST. SHOWERS WILL LAST INTO SUNDAY NIGHT BEFORE THE FRONT FALLS
APART ON MONDAY WITH JUST A SMALL CHANCE OF A LINGERING SHOWER. AN
AREA OF LOW PRESSURE WILL THEN LIFT ACROSS THE REGION TUESDAY
AFTERNOON AND TUESDAY NIGHT WITH ANOTHER ROUND OF SHOWERS WHICH MAY
END AS SOME WET SNOW ON WEDNESDAY AS SOMEWHAT COLDER AIR ARRIVES.
&&
.NEAR TERM /THROUGH SUNDAY/...
SATELLITE IMAGERY THIS AFTERNOON SHOWS A WEALTH OF THICK MID/HIGH
CLOUDS ACROSS THE REGION IN RESPONSE TO STRONG WARM ADVECTION ALOFT
AND UPPER LEVEL DIVERGENCE. THE THICK CLOUD COVER HAS HELD TEMPS
BACK A FEW DEGREES FROM THEIR POTENTIAL...BUT STILL A SOLID 10-15
DEGREES ABOVE AVERAGE FOR LATE NOVEMBER WITH MID 50S ACROSS MUCH OF
THE REGION.
FOR TONIGHT...SATELLITE IMAGERY DOES SHOW A THINNING OF HIGH CLOUD
COVER TO OUR WEST OVER OHIO AND WESTERN LAKE ERIE...AND SHORT TERM
MODEL GUIDANCE IS IN GOOD AGREEMENT IN BRINGING THIS ACROSS THE
REGION TONIGHT WITH THE THICK MID/HIGH CLOUDS GIVING WAY TO THINNER
CIRRUS THIS EVENING. WITH THIS IN MIND HAVE TRENDED SKY GRIDS
TOWARDS PARTLY CLOUDY FOR MUCH OF THE NIGHT. BY LATE TONIGHT THICKER
MID LEVEL CLOUD WILL ONCE AGAIN ADVANCE INTO WESTERN NY. DEEP
SOUTHERLY FLOW WILL BE MAINTAINED TONIGHT...AND THE MIXING COMBINED
WITH ONGOING LOW LEVEL WARM ADVECTION WILL KEEP TEMPS VERY MILD
OVERNIGHT. SOUTHERLY DOWNSLOPE FLOW WILL KEEP THE LAKE PLAINS NEAR
50 ACROSS WESTERN NY ALL NIGHT...WITH MID TO UPPER 40S FARTHER EAST
ACROSS LOWER ELEVATIONS. THE DEEPER VALLEYS OF THE SOUTHERN TIER
WILL PARTIALLY DECOUPLE...BUT EVEN HERE LOWS WILL ONLY DROP INTO THE
LOWER 40S. THESE LOW TEMPERATURES ARE WARMER THAN THE AVERAGE HIGH
FOR THIS DATE.
ON SUNDAY A COMPLEX MID LEVEL TROUGH WILL ADVANCE EAST OUT OF THE
MISSISSIPPI VALLEY AND INTO THE UPPER GREAT LAKES...WITH AN
ATTENDANT COLD FRONT REACHING SOUTHERN ONTARIO BY 00Z MONDAY. A LEAD
SHORTWAVE WILL SWEEP NORTHEAST ACROSS THE REGION IN THE AFTERNOON
AND BE SUPPORTED BY STRONG UPPER LEVEL DIVERGENCE IN THE RIGHT
ENTRANCE REGION OF A 120+ KNOT UPPER LEVEL JET. A PLUME OF 1-1.25
INCH PWAT WILL BE CAPTURED BY THIS SYSTEM AND ADVECTED NORTH INTO
THE LOWER LAKES REGION...WHICH IS 2-3 STANDARD DEVIATIONS ABOVE
AVERAGE FOR LATE NOVEMBER. A BELT OF 40+ KNOT LOW LEVEL FLOW WILL
PROPAGATE ACROSS THE LOWER LAKES REGION AND PROVIDE FOCUS FOR LOW
LEVEL CONVERGENCE...WHICH SHOULD COMBINE WITH THE LARGE SCALE
MID/UPPER LEVEL FORCING AND AMPLE MOISTURE TO PRODUCE INCREASING
RAIN CHANCES FROM LATE MORNING THROUGH THE AFTERNOON.
WITH THIS IN MIND WILL RAMP POPS UP TO CATEGORICAL ACROSS WESTERN NY
BY MID AFTERNOON AS FAR EAST AS THE GENESEE VALLEY BY EARLY EVENING.
THIS FRONT IS SLOW MOVING AND WILL CONTINUE TO SLOW DOWN...SO
CENTRAL NY MAY REMAIN DRY FOR MOST IF NOT THE ENTIRE DAY WITH A
RATHER SHARP EASTERN GRADIENT IN PRECIP CHANCES. PRECIP AMOUNTS WILL
BE LIGHT THROUGH 00Z MONDAY...WITH A QUARTER INCH OR LESS IN THE FAR
WESTERN END OF THE STATE AND EVEN LIGHTER AMOUNTS FOR POINTS EAST.
850MB TEMPS OF AROUND +9C AND ONGOING DEEP SOUTHERLY FLOW WILL BRING
ANOTHER DAY OF WELL ABOVE AVERAGE TEMPS WITH SOUTHERLY DOWNSLOPE
FLOW BOOSTING THE LAKE PLAINS TO NEAR 60 ONCE AGAIN. CENTRAL NY
SHOULD BE THE WARMEST WITH A MUCH LATER ONSET OF RAIN...WITH SOME
AREAS POSSIBLY APPROACHING THE MID 60S. HIGHER TERRAIN WILL REMAIN
IN THE MID TO UPPER 50S WITHOUT THE BENEFIT OF DOWNSLOPE
COMPRESSIONAL WARMING.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
BY LARGE...MODELS HAVE COME INTO REASONABLE AGREEMENT THROUGH
MID-WEEK. THIS IS QUITE A SHIFT FROM YESTERDAY...WHICH WILL ALLOW
FOR A MUCH MORE DEFINITIVE FORECAST...THOUGH SOME QUESTIONS REMAIN
UNRESOLVED.
FOR SUNDAY NIGHT...A DEEP 500 MB TROF APPROACHING FROM THE WEST WILL
SEPARATE INTO TWO WAVES...ONE A PROGRESSIVE SHORTWAVE TRACKING
ACROSS SOUTHERN CANADA...AND THE OTHER A CLOSES UPPER LOW IN THE
TENNESSEE VALLEY. EXPECT A FAIRLY SOLID LINE OF SHOWERS ALONG THE
FRONTAL BOUNDARY SUNDAY EVENING...WHICH WILL ROUGHLY EXTEND FROM
BUFFALO TO WATERTOWN. AS THE NORTHERN SHORTWAVE PUSHES EAST...THE
BOUNDARY WILL WEAKEN AS IT TRIES TO MOVE EAST BUT ENCOUNTERS A FIRM
HIGH PRESSURE RIDGE.
ON MONDAY...THE UPPER LOW ACROSS THE TENNESSEE VALLEY WILL TAKE
OVER...PUSHING WHATS LEFT OF THE FRONTAL BOUNDARY BACK NORTHEAST AS
A WARM FRONT. WHILE THERE MAY BE SOME SHOWERS WITH THIS...THERE ALSO
SHOULD BE SIGNIFICANT BREAKS BETWEEN THE SHOWERS. TEMPERATURES ON
BOTH SUNDAY NIGHT AND MONDAY WILL BE PROBLEMATIC GIVEN THE CLOSE
PROXIMITY OF THE FRONT. FORECAST HIGHS ON MONDAY IN PARTICULAR RANGE
WIDELY FROM THE UPPER 40S IN THE NIAGARA FRONTIER...TO NEAR 60 IN
THE SOUTHERN TIER. SUBTLE SHIFTS IN THE FRONT MAY REQUIRE
SIGNIFICANT ADJUSTMENTS TO TEMPERATURES IN THE FUTURE. THIS
SAID...IT WILL BE WARM ENOUGH FOR RAIN EITHER WAY.
THROUGH WEDNESDAY...THE CLOSED LOW WILL GRADUALLY LIFT
NORTH...EVENTUALLY EJECTING INTO THE CANADIAN MARITIMES BY LATE
WEEK. MODELS DIFFER A BIT ON THE TIMING AND TRACK OF THE LOW...BUT
DIFFERENCES ARE MUCH LESS THAN YESTERDAY. THE 09Z SREF AND 12Z GGEM
ARE FURTHER SOUTH AND SLOWER WITH THE CLOSED LOW THAN OTHER 12Z
MODELS (NAM/GFS/UKMET/EUROPEAN). FORECAST WILL REPRESENT A CONSENSUS
OF THIS...WHICH WEIGHTS THE LATTER SET OF SOLUTIONS.
AS THE LOW MOVES NORTHWARDS...TEMPERATURE GRADIENT ALOFT WILL AGAIN
TIGHTEN...WITH LIFT FROM MID-LEVEL WARM AIR ADVECTION DEVELOPING.
CONSENSUS SUGGESTS THE AXIS OF HEAVIEST RAIN FROM THIS WILL BE TO
THE WEST OF OUR REGION. GIVEN THE SLOW MOVEMENT OF THIS
SYSTEM...THIS COULD DROP RAINFALL IN EXCESS OF 2 INCHES TO OUR SOUTHWEST.
MMEFS ENSEMBLES SUGGEST FAIR PROBABILITIES OF RIVER FLOODING ISSUES
WITH THIS AREA...WITH ONLY A SLIGHT CHANCE OF FLOODING IN OUR CWA.
IF ISSUES WERE TO OCCUR...THE BUFFALO CREEKS WOULD BE MOST
VULNERABLE...BUT CHANCES OF FLOODING AT THIS TIME APPEAR TO BE QUITE
LOW.
THE STEADIEST RAIN WILL FALL ON TUESDAY...AS THE LOW LIFTS INTO THE
OHIO VALLEY. THE LOW WILL GRADUALLY LIFT NORTH TUESDAY NIGHT AND
WEDNESDAY...WITH PRECIPITATION EXPECTED TO TAPER OFF WEDNESDAY.
AHEAD IF THE LOW...IT WILL CONTINUE TO BE WARM...WITH MUCH ABOVE
NORMAL TEMPERATURES...ESPECIALLY AT NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
COOLER AIR WILL BUILD BEHIND THE LOW WEDNESDAY...MARGINALLY COLD
ENOUGH TO SUPPORT SNOW. GIVEN 850 MB TEMPS WILL ONLY BE -2 TO -4C
ON WEDNESDAY...CHANCES FOR MEASURABLE SNOW WILL BE LIMITED.
BY THIS TIME...THERE IS ACTUALLY QUITE GOOD MODEL AGREEMENT...AS THE
12Z GGEM/EUROPEAN/GFS ALL LIFT THE LOW INTO THE CANADIAN MARITIMES.
EXPECT FAIR AND SEASONABLE WEATHER ON THURSDAY.
MODELS ALL BRING A RATHER SHARP BUT PROGRESSIVE UPPER LEVEL TROF
ACROSS THE REGION LATE THURSDAY NIGHT INTO FRIDAY. TEMPERATURES ARE
FAIRLY COLD WITH THIS...SO THIS WILL BRING A CHANCE OF SNOW SHOWERS
BOTH WITH THE UPPER TROF...AND CONSIDERING LAKE ENHANCEMENT. WHILE
THE SPEED OF THE TROF WILL LIMIT THE CHANCES FOR HEAVY
ACCUMULATIONS...THERE IS A CHANCE FOR MEASURABLE SNOW IN WESTERN NEW
YORK WITH THIS SYSTEM.
THE LOW WILL QUICKLY EXIT SATURDAY NIGHT...WITH ANOTHER FAIR BUT
SEASONABLE DAY EXPECTED ON SATURDAY... AS A ZONAL FLOW DEVELOPS.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
EXTENSIVE MID/HIGH CLOUDS WILL CONTINUE THIS AFTERNOON THROUGH
TONIGHT WITH VFR PREVAILING. A COLD FRONT WILL REACH THE CENTRAL
GREAT LAKES SUNDAY MORNING THEN PRESS TOWARDS WESTERN NY DURING THE
AFTERNOON. CLOUDS WILL THICKEN AND LOWER AHEAD OF THE FRONT SUNDAY
MORNING WITH SHOWERS ARRIVING IN WESTERN NY BY LATE MORNING OR
MIDDAY. INITIALLY THE LOW LEVELS WILL REMAIN UNSATURATED SUPPORTED
BY DOWNSLOPE FLOW...SO EXPECT CIGS/VSBY TO REMAIN VFR INITIALLY AS
THE SHOWERS ARRIVE.
ANOTHER ROUND OF LOW LEVEL WIND SHEAR WILL DEVELOP LATE THIS EVENING
AND CONTINUE THROUGH SUNDAY MORNING AS A 40+ KNOT LOW LEVEL JET
PROPAGATES ACROSS THE LOWER LAKES REGION.
OUTLOOK...
SUNDAY NIGHT...AREAS OF MVFR/IFR WITH SHOWERS LIKELY.
MONDAY AND TUESDAY...AREAS OF MVFR WITH SHOWERS LIKELY AT TIMES.
WEDNESDAY...MVFR WITH RAIN/SNOW SHOWERS.
THURSDAY...VFR.
&&
.MARINE...
LIGHT SOUTHERLY WINDS WILL CONTINUE TONIGHT BEFORE INCREASING AND
BECOMING SSW ON SUNDAY IN ADVANCE OF A COLD FRONT PUSHING THROUGH
THE CENTRAL GREAT LAKES. WINDS WILL INCREASE ENOUGH TO BRING SMALL
CRAFT ADVISORY CONDITIONS ON LAKE ERIE STARTING SUNDAY MORNING AND
CONTINUING THROUGH EVENING. AT THE EAST END OF LAKE ONTARIO WINDS
WILL NOT INCREASE UNTIL THE AFTERNOON...WITH SMALL CRAFT ADVISORY
CONDITIONS LINGERING THROUGH SUNDAY NIGHT.
LATER SUNDAY NIGHT AND MONDAY THE PRESSURE GRADIENT WILL RELAX AS
THE COLD FRONT FALLS APART OVERHEAD.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 10 PM EST SUNDAY FOR LEZ040-
041.
SMALL CRAFT ADVISORY FROM 3 PM SUNDAY TO 4 AM EST
MONDAY FOR LOZ045.
SMALL CRAFT ADVISORY FROM 3 PM SUNDAY TO MIDNIGHT EST
SUNDAY NIGHT FOR LOZ044.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Nov 26, 5:39 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 539 AM EST SAT NOV 26 2011 NYZ001>006-010>014-019>021-085-271045- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 539 AM EST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-271045- JEFFERSON-LEWIS- 539 AM EST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-271045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 539 AM EST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.